Diabetes Mellitus Complications Part 2

12 Questions | Total Attempts: 82

SettingsSettingsSettings
Please wait...
Diabetes Mellitus Complications Part 2

Straight from the powerpoints for Endo


Questions and Answers
  • 1. 
    Regarding DKA, what would result if the onset was rapid (too much insulin too fast)?
    • A. 

      Thromboembolism

    • B. 

      Renal failure

    • C. 

      Cerebral edema

    • D. 

      All of the above

  • 2. 
    If the patient received too much insulin too fast what could result?
    • A. 

      Hypokalemia

    • B. 

      Cerebral Edema

    • C. 

      Fluid volume excess

    • D. 

      All of the above

  • 3. 
    In patient with DKA how would the nurse monitor for Renal Failure?
    • A. 

      BUN, Creatinine

    • B. 

      Hemoglobin

    • C. 

      Glycosylated hemoglobin

    • D. 

      CHF

  • 4. 
    The nurse knows that BUN and Creatinine is indicative of?
    • A. 

      Osmolality

    • B. 

      Renal function

    • C. 

      Hydration

    • D. 

      Both B and C

  • 5. 
    What medical conditions can cause Hyperglycemic Hyperosmolar non-ketotic?
    • A. 

      Acute hypoglycemia

    • B. 

      DM type 1

    • C. 

      Third degree burns

    • D. 

      Acute Pancreatitis and Severe burns

  • 6. 
    The nurse knows that the manifestation of Hyperglycemic Hyperosmolar non ketotic are
    • A. 

      More prolonged and insidious than DKA

    • B. 

      Absence or slight ketones

    • C. 

      Hyperglycemia

    • D. 

      All of the above

  • 7. 
    The nurse knows that a patient with Hyperglycemic Hyperosmolar non ketotic can have a blood sugar reading as high as
    • A. 

      900

    • B. 

      2000

    • C. 

      2100

    • D. 

      1800

  • 8. 
    The nurse would expect to treat the patient with hyperglycemic hyperosmolar non ketotic initially with
    • A. 

      Glucagon

    • B. 

      IV Insulin

    • C. 

      IV Fluids

    • D. 

      D50% Dextrose

  • 9. 
    The body can handle which of the following better?
    • A. 

      Too much sugar in the blood

    • B. 

      Not enough sugar in the blood

    • C. 

      Too much insulin in the body

    • D. 

      None of the above

  • 10. 
    (select all that apply) what causes Hypoglycemic reaction
    • A. 

      Excess amount of insulin

    • B. 

      Omitting meals and snacks

    • C. 

      Exercise with inadequate food intake

    • D. 

      Error in medication dosage

  • 11. 
    Clinical manifestations of Hypoglycemic reaction are( select all that apply)
    • A. 

      Blood glucose less than 50, tachycardia, diaphoresis, and hunger

    • B. 

      Palpitations, tremors, nausea and impaired thought processes

    • C. 

      Blood glucose level of 120

    • D. 

      Bradycardia

  • 12. 
    The nurse knows that in the patient with Hypoglycemic reaction the emergency care for a conscious patient would be
    • A. 

      Quick and long acting carbohydrates

    • B. 

      Glucagon

    • C. 

      D50% dextrose

    • D. 

      Orange juice

Back to Top Back to top